HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Bipolar Disorder (http://www.healthboards.com/boards/bipolar-disorder/)
-   -   Why Do psychiatric meds such as seroquel cause insomnia??? (http://www.healthboards.com/boards/bipolar-disorder/210716-why-do-psychiatric-meds-such-seroquel-cause-insomnia.html)

Christine1984 09-24-2004 09:50 AM

Why Do psychiatric meds such as seroquel cause insomnia???
 
Hey everyone!!!! Been on Serqouel 4 years now. I never had a problem with sleep before, only until I stopped seroquel cold turkey for a month, then I developed insomnia!!! I stopped this med because it caused me a lot of anxiety. I couldnt sleep at all for a month straight. during that month straight i developed severe pain attacks and muscle twictches and numbness in the arms and legs and tingiling sensations from my head to toes all day everyday. when this problem happen i told myself, its time to go back on the seroquel I did. Its 7months later, being back on seroquel and I still have tingiling sensations from head to toes and muscle twitches. DOES ANYONE KNOW WHAT THIS IS FROM??? never had this problem before when i was taking seroquel consistantly for 4 years!!! I did a lot of tests all normal!! I did an EEG an ECS an EKG of my heart another test for my heart a MRI of my brain all negative and a cat scan of my chest all negative. WHAT CAN THIS BE??? The only thing wrong with me is Hypothyroidism, but i got that checked last month and thats fine!!1 I also have insulin resistance and polycystic ovarian disorder, but that has nothing to do with this issue. This is to quincedental that i abrubtly stop my medication than 3 weeks later these problems happen!! AM I RIGGHT OR WRONG??? PLEASE TELL ME!! THANK YOU>>

*music23* 09-24-2004 10:24 AM

Re: Why Do psychiatric meds such as seroquel cause insomnia???
 
I'm afraid I can't answer the part about the physical pain... it does sound pretty coincidential that it happened right after you went off your meds; however, that theory loses its credibility a little bit after you went back on it and it continued.
However, the reason you probably had insomnia after stopping seroquil is that one of seroquil's biggest side effects... in me too... was/is sleepiness. Your body then gets used to the sleepiness it causes, and when it suddenly doesn't receive that medicine, it doesn't go to sleep... almost as if it doesn't remember how without that extra help. I've had the same effect with other medicines, even when they were just reduced a little bit, not taken away completely.
By the way, it is EXTREMELY unsafe to go off your meds cold-turkey... or even at all.... without your doctor's knowledge and consent. It will just delay your recovery. I wish I had learned this lesson a long time ago... maybe it would have bought me some time.
Kristina :wave:

mudhound 09-25-2004 04:07 AM

Re: Why Do psychiatric meds such as seroquel cause insomnia???
 
Each med works diff in each person. My wife took that one and I can not recall what effects it had. It has been about 1-2 years ago. She has been on so many.

narcist 09-29-2004 12:25 AM

Re: Why Do psychiatric meds such as seroquel cause insomnia???
 
well sometimes when you go off your meds your thrown into mania. insomnia can be a good indication of that... which i believe most people who are manic-depressive know.

weasel 09-29-2004 06:02 AM

Re: Why Do psychiatric meds such as seroquel cause insomnia???
 
it was stopping it cold turkey and some of the symptoms may take years to go away if they do at all, regardless if you go back on them or not. you have to wean off them gradually, as your body doesnt really know what to do without them, especially after being on one for 4 years............id talk to your doctor to see if there is anything that could make it better...


All times are GMT -7. The time now is 02:18 AM.